Alert archive / Kentucky / Tornado Warnings in 2021
Tornado Warning 39, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 10, 2021, 9:40 PM CST for 4 counties in Kentucky. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 10, 2021, 9:40 PM CST (03:40 UTC)
- Expired
- Dec 10, 2021, 10:30 PM CST
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 2.0 in
Counties Graves County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 47 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 10, 9:45 PM CST | TSTM WND DMG | 2 Wnw Benton, KY | A MOBILE HOME ON JACKSON SCHOOL ROAD WAS COMPLETELY DESTROYED. A NEARBY GARAGE WAS SWEPT OFF ITS FOUNDATION. POSSIBLE TORNADO. |
| Dec 10, 9:58 PM CST | TORNADO | 5 S Grand Rivers, KY | *** 2 FATAL *** TOTAL DESTRUCTION OF DOZENS OF HOMES IN THE CAMBRIDGE SHORES AND SHERWOOD SHORES AREAS ALONG KY LAKE. DAMAGE SURVEYS ARE ONGOING, BUT A MINIMUM OF EF-3 DAMAGE HAS OCCURRED. MAX PATH WIDTH APPROXIMATELY 3/4 TO 1 MILE WIDE. PRELIMINARY ESTIMATE O |
| Dec 10, 10:15 PM CST | TORNADO | 4 Se Eddyville, KY | *** 1 FATAL *** CONSIDERABLE DAMAGE OF DOZENS OF HOMES IN THE BELL HOLLOW AREA ALONG LAKE BARKLEY, SOME OF WHICH WERE COMPLETED DESTROYED. 1 FATALITY OCCURRED ON KELSEY JOE LANE JUST WEST OF I-24. DAMAGE SURVEYS ARE ONGOING, BUT A MINIMUM OF EF-3 DAMAGE HAS OC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 3:07 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 391 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
458
WFUS53 KPAH 110340
TORPAH
KYC083-139-143-157-110430-
/O.NEW.KPAH.TO.W.0039.211211T0340Z-211211T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
940 PM CST Fri Dec 10 2021
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Livingston County in western Kentucky...
Central Marshall County in western Kentucky...
Northeastern Graves County in western Kentucky...
Lyon County in western Kentucky...
* Until 1030 PM CST.
* At 939 PM CST, a confirmed large and extremely dangerous tornado
was located near Benton, moving northeast at 60 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Benton around 945 PM CST.
Eddyville around 1010 PM CST.
Other locations impacted by this tornadic thunderstorm include
Kuttawa, Grand Rivers and Brewers.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 34 and 53.
Interstate 69 in Kentucky between Mile Markers 31 and 50, and
between Mile Markers 68 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3684 8858 3717 8804 3707 8797 3699 8790
3674 8851
TIME...MOT...LOC 0339Z 236DEG 50KT 3683 8848
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN
$$
PS2 follow-up statements
044
WWUS53 KPAH 110346
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
946 PM CST Fri Dec 10 2021
KYC083-110356-
/O.CAN.KPAH.TO.W.0039.000000T0000Z-211211T0430Z/
Graves KY-
946 PM CST Fri Dec 10 2021
...THE TORNADO WARNING FOR NORTHEASTERN GRAVES COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for western
Kentucky.
LAT...LON 3686 8846 3717 8804 3707 8797 3699 8790
3680 8842
TIME...MOT...LOC 0346Z 237DEG 44KT 3687 8840
$$
KYC139-143-157-110430-
/O.CON.KPAH.TO.W.0039.000000T0000Z-211211T0430Z/
Livingston KY-Marshall KY-Lyon KY-
946 PM CST Fri Dec 10 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR
SOUTHEASTERN LIVINGSTON...CENTRAL MARSHALL AND LYON COUNTIES...
At 946 PM CST, a confirmed large and extremely dangerous tornado was
located over Benton, moving northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Eddyville around 1015 PM CST.
Other locations impacted by this tornadic thunderstorm include
Kuttawa and Grand Rivers.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 36 and 52.
Interstate 69 in Kentucky between Mile Markers 38 and 48, and
between Mile Markers 68 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3686 8846 3717 8804 3707 8797 3699 8790
3680 8842
TIME...MOT...LOC 0346Z 237DEG 44KT 3687 8840
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.00 IN
$$
PS274
WWUS53 KPAH 110403
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
1003 PM CST Fri Dec 10 2021
KYC157-110412-
/O.CAN.KPAH.TO.W.0039.000000T0000Z-211211T0430Z/
Marshall KY-
1003 PM CST Fri Dec 10 2021
...THE TORNADO WARNING FOR CENTRAL MARSHALL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CST for western
Kentucky.
LAT...LON 3690 8818 3694 8819 3698 8824 3701 8826
3717 8804 3707 8798 3699 8791 3689 8817
TIME...MOT...LOC 0402Z 232DEG 38KT 3697 8818
$$
KYC139-143-110430-
/O.CON.KPAH.TO.W.0039.000000T0000Z-211211T0430Z/
Livingston KY-Lyon KY-
1003 PM CST Fri Dec 10 2021
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CST FOR
SOUTHEASTERN LIVINGSTON AND LYON COUNTIES...
At 1002 PM CST, a confirmed large and extremely dangerous tornado was
located 9 miles southwest of Eddyville, moving northeast at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Eddyville around 1015 PM CST.
Other locations impacted by this tornadic thunderstorm include
Kuttawa and Grand Rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3690 8818 3694 8819 3698 8824 3701 8826
3717 8804 3707 8798 3699 8791 3689 8817
TIME...MOT...LOC 0402Z 232DEG 38KT 3697 8818
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN
$$
PerezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 10, 6:30 PM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 10, 6:30 PM CST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Paducah KY 630 PM CST Fri Dec 10 2021 .UPDATE... Issued at 630 PM CST Fri Dec 10 2021 Updated aviation discussion. && .SHORT TERM...(Tonight through Saturday night) Issued at 1250 PM CST Fri Dec 10 2021 Shortwave energy out over the south central Plains will continue ENE toward the area through sunset, and provide the initial focus for scattered convection, especially from 4 or 5 pm to 7 p.m. The short range hi-res guidance continues to be more and more bullish on scattered severe storms, likely Supercells in some cases. Looking at what the models are depicting, this event seems to compare favorably to 2/28/17 and 11/17/13 (Perryville, Crossville and Brookport). So the concern for significant severe including strong tornadoes is elevated. The shear and instability are more than adequate, and in some of the data, slightly stronger. Anomalously high dew point air is over the area, serving to lower LCL's coupled with increasing SRH and MLCAPE values over the next several hours. The activity will continue tonight, coming in a couple of rounds. Scattered activity initially into the evening hours, that may be followed by slightly more organization in a linear fashion toward midnight and beyond (especially west KY). Outside of the convection, we may see near Wind Advisory level winds at times, SSW gusts 30 to 40 mph tonight. Will hold for now on a headline given it's borderline and with all that's going on. Precip will be mostly over by Saturday, with decreasing cloud cover, and steady or falling temperatures (back into the 40s) in the wake of a strong cold front. .LONG TERM...(Sunday through Friday) Issued at 153 PM CST Fri Dec 10 2021 A large 500 mb ridge will encompass much of the central and eastern US early next week. Dry conditions are expected through Wednesday, with a slow warming trend. Highs will rise from around 50 on Sunday to around 70 on Wednesday. The records for Wednesday may be threatened, depending on how much if any sunshine occurs. The ecmwf ensemble situational awareness table shows the ensemble mean max temps for Wed are in the 99th percentile of the 20-year model climate. The following are the records for Wed... Record Highs for Wednesday: PAH.. 71 (1984) EVV.. 70 (1933) CGI.. 69 (1984) POF.. 73 (1933) MDH.. 74 (1933) Beyond Wednesday, a cold front will sag southeast across our region as a 500 mb shortwave rides over the northern part of the ridge. This cold front will be accompanied by a chance of showers. Some thunder cannot be ruled out, but the system track will be far to our north across Minnesota. 500 mb heights will remain anomalously high even during and after the passage of the shortwave. The weakening cold front will be weakening and slowing down, possibly stalling just to our south Friday. There is really not a strong model signal for significant rainfall, given the persistence of the sub-tropical ridge over the southern half of the US. && .AVIATION... Issued at 630 PM CST Fri Dec 10 2021 Scattered thunderstorms will continue to develop and move northeastward this evening, especially across areas east of the MS River. Some storms will likely be severe with damaging wind, hail, and tornadoes a concern. The activity is expected to make better progress east overnight just ahead of a cold front, which will be moving through the region by around daybreak. Outside of the storms, gusty south/southwest winds 15 to 20 kts with gusts to 30 knots or more will be common tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Long Term...MY AVIATION...DB
Hazardous weather outlook, Dec 10, 6:36 PM CST, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 636 PM CST Fri Dec 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-120045- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 636 PM CST Fri Dec 10 2021 ...Organized Outbreak of Severe Thunderstorms and Tornadoes Tonight... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Tornado Watches are in effect for western Kentucky, southeast Missouri, southern Illinois, and southwest Indiana. Thunderstorms are expected to increase in coverage and intensity through this evening. The main hazards will be damaging winds and tornadoes, including the potential for a couple of strong, destructive tornadoes. Numerous storms will continue through the overnight hours across southwest Indiana and the rest of western Kentucky. Conditions will be favorable for damaging winds and tornadoes along a broken line of storms, and a couple long-track tornadoes are possible. Outside of thunderstorms, strong gradient non-thunderstorm wind gusts of 30 to 40 mph are possible into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. MY/CN
In the hours before
Local storm report, Dec 10, 8:41 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
841 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TORNADO 2 WSW CENTRAL CITY 37.29N 87.16W
12/10/2021 MUHLENBERG KY STORM CHASER
POWER FLASHES JUST NORTH OF THE WEST
KENTUCKY PARKWAY JUST WEST OF CENTRAL CITY.
POWER IS OUT.
&&
DWSLocal storm report, Dec 10, 8:54 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TORNADO 1 SW CENTRAL CITY 37.28N 87.14W
12/10/2021 MUHLENBERG KY STORM CHASER
DEBRIS FROM HOMES AND BILLBOARDS ALONG THE
WEST KENTUCKY PARKWAY JUST WEST OF CENTRAL
CITY.
&&
DWSLocal storm report, Dec 10, 9:04 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 4 S HICKMAN 36.51N 89.19W
12/10/2021 E1.75 INCH FULTON KY TRAINED SPOTTER
&&
GMLocal storm report, Dec 10, 9:06 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TORNADO CAYCE 36.56N 89.04W
12/10/2021 FULTON KY AMATEUR RADIO
DAMAGE REPORTED IN CAYCE TO A CAFE AND THE
FIRE DEPARTMENT.
&&
DWSLocal storm report, Dec 10, 9:10 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
910 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO CENTRAL CITY 37.30N 87.13W
12/10/2021 MUHLENBERG KY TRAINED SPOTTER
DAMAGE TO HARDWARE STORE ON WEST EVERLY
BROS. BLVD.
&&
MLLocal storm report, Dec 10, 9:18 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 WNW SCOTT CITY 37.23N 89.58W
12/10/2021 M58 MPH SCOTT MO ASOS
ASOS STATION KCGI CAPE GIRARDEAU MO.
&&
DWSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:12 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 48 min |
| Dec 10, 8:19 PM CST | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 41 min |
| Dec 10, 8:26 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 34 min |
| Dec 10, 8:29 PM CST | Tornado Warning | PAH | Fulton, Hickman | 61 min |
| Dec 10, 8:48 PM CST | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg | 42 min |
| Dec 10, 9:05 PM CST | Tornado Warning | PAH | Graves, Marshall | 40 min |
| Dec 10, 9:21 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 39 min |
| Dec 10, 9:25 PM CST | Tornado Warning | PAH | McLean, Muhlenberg | 20 min |
| Dec 10, 9:26 PM CST | Tornado Warning | PAH | Graves | 9 min |
| Dec 10, 9:45 PM CST | Tornado Warning | PAH | Marshall | 15 min |
| Dec 10, 9:49 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 41 min |
| Dec 10, 10:09 PM CST | Tornado Warning | PAH | Caldwell, Christian, Hopkins, Lyon | 51 min |
| Dec 10, 10:17 PM CST | Tornado Warning | PAH | Caldwell | 13 min |
| Dec 10, 10:30 PM CST | Tornado Warning | PAH | Crittenden, Livingston | 45 min |
| Dec 10, 10:31 PM CST | Tornado Warning | PAH | Caldwell, Hopkins | 29 min |
| Dec 10, 10:36 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 39 min |
| Dec 10, 10:44 PM CST | Tornado Warning | PAH | Hopkins, Muhlenberg | 31 min |
| Dec 10, 10:58 PM CST | Tornado Warning | PAH | McLean, Muhlenberg | 17 min |
| Dec 10, 11:11 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Hopkins, Union, Webster | 36 min |
| Dec 10, 11:17 PM CST | Tornado Warning | PAH | Webster | 28 min |
| Dec 10, 11:37 PM CST | Tornado Warning | PAH | Daviess, Henderson, McLean, Webster | 34 min |
| Dec 10, 11:40 PM CST | Tornado Warning | PAH | Calloway | 15 min |
| Dec 11, 12:03 AM CST | Tornado Warning | PAH | Christian, Trigg | 42 min |
| Dec 11, 12:29 AM CST | Tornado Warning | PAH | Todd | 21 min |
| Dec 11, 1:46 AM CST | Flash Flood Warning | PAH | Calloway, Christian, Todd, Trigg | 8 hr |
| Dec 11, 1:49 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 26 min |
Nearby
Tornado Warnings in Kentucky, 2021Every tornado warning in 2021Tornadoes in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.